Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 29, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 19, 2005, 7:27 PM EDT for Owen County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 7:27 PM EDT (23:27 UTC)
- Expired
- May 19, 2005, 8:05 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Owen County, KY
The radar
The Louisville radar (KLVX), 117 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 4:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 192327 SVRILN KYC187-200000- /O.NEW.KILN.SV.W.0029.050519T2327Z-050520T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 727 PM EDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OWEN COUNTY IN KENTUCKY * UNTIL 800 PM EDT (700 PM EST) * AT 723 PM EDT (623 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OWENTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN OWEN COUNTY...INCLUDING NEEDMORE...BEECHWOOD...NATLEE AND NEW COLUMBUS. IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3859 8478 3855 8502 3833 8478 3848 8456 $$
2 follow-up statements
000 WWUS51 KILN 192347 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 747 PM EDT THU MAY 19 2005 KYC187-200000- /O.CON.KILN.SV.W.0029.000000T0000Z-050520T0000Z/ OWEN KY- 747 PM EDT THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM EDT FOR SOUTHERN OWEN COUNTY... AT 745 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BEECHWOOD...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN OWEN COUNTY... INCLUDING BEECHWOOD...NATLEE AND NEW COLUMBUS. LAT...LON 3853 8468 3844 8490 3833 8478 3848 8456 $$
000 WWUS51 KILN 200005 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 804 PM EDT THU MAY 19 2005 KYC187-200014- /O.EXP.KILN.SV.W.0029.000000T0000Z-050520T0000Z/ OWEN KY- 804 PM EDT THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OWEN COUNTY EXPIRED AT 800 PM EDT (700 PM EST)... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS EXPIRED. LAW ENFORCEMENT REPORTED NUMEROUS TREES DOWN WITH THIS STORM. LAT...LON 3853 8468 3844 8490 3833 8478 3848 8456 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 5:12 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 19, 5:12 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 512 PM EDT THU MAY 19 2005 .SHORT TERM (REST OF THIS AFTERNOON)... UPDATED TO REMOVE NORTHERN PORTIONS OF WHITEWATER VALLEY FROM TORNADO WATCH. ACTIVE CELL MOVING SOUTH-SOUTHEAST OF THEM AND REMAINDER OF ACTIVITY WILL BE WELL BELOW SEVERE LIMITS THROUGH 2Z. FRANKS && .PREVIOUS DISCUSSIONS... (ISSUED 324 PM EDT THU MAY 19 2005) SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... GENERALLY HAD MINOR CHANGES IN GRIDS. WENT COOLER IN THE NORTH TONIGHT AS BOUNDARY IS PROGGED TO BE ALONG I-70 CORRIDOR BY DAYBREAK. LIKEWISE...RAISED TEMPS A FEW DEG IN THE SOUTH AS THEY SHOULD STAY WARM SECTORED THROUGH THE EVENING. MAJORITY OF FORCING WILL BE FOUND EARLY THIS EVENING IN THE CLOUD FREE WARM SECTOR SW OF CWA. THIS WILL GET TAKEN OVER BY H5 LOW DROPPING IN OHVLY FROM THE NW AND PRIMARILY KEEP THE SWRN CWA IN LIKELY POPS TONIGHT. EXPECT MAJORITY OF FCST AREA N OF OHRIVER TO BE GRUNGED OUT WITH STABLE AIR AT THE SFC DUE TO EARLIER SHOWERS. CLOUDS EXPECTED TO LINGER FRI AND NRLY FLOW HAS TEMPS ONCE AGAIN BELOW NORMAL. GRADUAL WARMUP EXPECTED SAT AS CLEARING SKIES WOULD ALLOW DIRECT SUNSHINE TO WARM READINGS BACK TO THE MID AND POSSIBLY SOME UPPER 70S. FRANKS LONG TERM (SUNDAY THROUGH THURSDAY)... UPPER FLOW WILL CONTINUE TO BE OUT OF THE NORTH THROUGH MID WEEK AS A PAIR OF UPPER LOWS MOVES ACROSS THE GREAT LAKES TO THE EAST COAST. THIS WILL KEEP TEMPS RELATIVELY COOL AND DAMP. THE COOLEST DAY WILL COME ON MONDAY WITH THE THREAT OF AFT INSTABILITY SHOWERS. A SLOW WARM UP WILL THEN TAKE PLACE INTO MID WEEK WITH TEMPS CLIMBING BACK TO NEAR NORMAL. TIPTON && .AVIATION (18Z-18Z)... BUSY WX THIS AFTERNOON AS HEAVIEST SHOWER/TS ACTIVITY EXPECTED TO BRING CIGS INTO THE MVFR CATEGORY. CIGS TO REMAIN UP FOR A WHILE THIS AFTERNOON ALTHOUGH VSBYS WILL BE HAMPERED BY ANY ACTIVITY AND LEFTOVER BR THIS EVENING AND OVERNIGHT FROM PAST RAINS. DONT BRING IN CIGS BLO VFR CATEGORY UNTIL THE EVENING HOURS AND GENERALLY KEEP THEM THERE THROUGH THE FCST. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 19, 4:50 AM EDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 450 AM EDT THU MAY 19 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200850- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 450 AM EDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY AND CONTINUE INTO TONIGHT. A FEW OF THE STORMS MAY BE SEVERE LATE THIS AFTERNOON AND THIS EVENING WITH THE MAIN THREAT BEING DAMAGING WIND AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
In the hours before
Local storm report, May 19, 4:01 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG OTWAY 38.87N 83.19W
05/19/2005 SCIOTO OH EMERGENCY MNGR
TREES DOWN FROM THUNDERSTORM WINDS
&&
JDRSpecial weather statement, May 19, 4:57 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 357 PM EST THU MAY 19 2005 INZ050-058-059-192200- FAYETTE IN-UNION IN-WAYNE- INCLUDING THE CITIES OF...CONNERSVILLE...RICHMOND 357 PM EST THU MAY 19 2005 ...TORNADO WATCH 291 HAS BEEN CANCELLED... A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR SHELBYVILLE AND COLUMBUS INDIANA...BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL REMAINING SOUTH OF EAST CENTRAL INDIANA OVER THE NEXT FEW HOURS. AS A RESULT...THE TORNADO WATCH HAS BEEN CANCELLED FOR FAYETTE...UNION AND WAYNE COUNTIES. INZ066-073>075-080-192200- DEARBORN-FRANKLIN IN-OHIO-RIPLEY-SWITZERLAND- INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES 357 PM EST THU MAY 19 2005 ...TORNADO WATCH 291 REMAINS IN EFFECT UNTIL 9 PM EST... A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR SHELBYVILLE AND COLUMBUS INDIANA...BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL TRACK INTO SOUTHEAST INDIANA...AFFECTING VERSAILLES AND BROOKVILLE BY 5 PM EST. WIND GUSTS TO 60 MPH AND HAIL HAVE BEEN REPORTED WITH THESE STORMS IN CENTRAL INDIANA. USE CAUTION IF OUTDOORS THIS EVENING. KEEP AN EYE TO THE SKY AND WATCH FOR RAPIDLY CHANGING CONDITIONS. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO FOR UPDATES. RYAN
Special weather statement, May 19, 4:57 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 357 PM EST THU MAY 19 2005 INZ050-058-059-192200- FAYETTE IN-UNION IN-WAYNE- INCLUDING THE CITIES OF...CONNERSVILLE...RICHMOND 357 PM EST THU MAY 19 2005 ...TORNADO WATCH 291 HAS BEEN CANCELLED... A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR SHELBYVILLE AND COLUMBUS INDIANA...BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL REMAIN SOUTH OF EAST CENTRAL INDIANA OVER THE NEXT FEW HOURS. AS A RESULT...THE TORNADO WATCH HAS BEEN CANCELLED FOR FAYETTE...UNION AND WAYNE COUNTIES. INZ066-073>075-080-192200- DEARBORN-FRANKLIN IN-OHIO-RIPLEY-SWITZERLAND- INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES 357 PM EST THU MAY 19 2005 ...TORNADO WATCH 291 REMAINS IN EFFECT UNTIL 9 PM EST... A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR SHELBYVILLE AND COLUMBUS INDIANA...BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL TRACK INTO SOUTHEAST INDIANA...AFFECTING VERSAILLES AND BROOKVILLE BY 5 PM EST. WIND GUSTS TO 60 MPH AND HAIL HAVE BEEN REPORTED WITH THESE STORMS IN CENTRAL INDIANA. USE CAUTION IF OUTDOORS THIS EVENING. KEEP AN EYE TO THE SKY AND WATCH FOR RAPIDLY CHANGING CONDITIONS. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO FOR UPDATES. RYAN
Special weather statement, May 19, 6:07 PM EDT, 1 hour 20 minutes before
INZ066-073>075-080-200000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 507 PM EST THU MAY 19 2005 ...TORNADO WATCH 291 REMAINS IN EFFECT UNTIL 9 PM EST... THE TORNADO WATCH CONTINUES FOR DEARBORN...FRANKLIN...OHIO... RIPLEY AND SWITZERLAND COUNTIES UNTIL 9 PM EST. A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR VERSAILLES BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL CONTINUE TO TRACK ACROSS SOUTHEAST INDIANA THROUGH 7 PM EST. WIND GUSTS TO 60 MPH AND LARGE HAIL HAVE BEEN REPORTED WITH THESE STORMS ACROSS CENTRAL AND SOUTHERN INDIANA. USE CAUTION IF OUTDOORS THIS EVENING. KEEP AN EYE TO THE SKY AND WATCH FOR RAPIDLY CHANGING CONDITIONS. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO FOR UPDATES AND POSSIBLE WARNINGS. RYAN
Special weather statement, May 19, 6:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 521 PM EST THU MAY 19 2005 INZ066-073>075-080-200000- DEARBORN-FRANKLIN IN-OHIO-RIPLEY-SWITZERLAND- INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES 521 PM EST THU MAY 19 2005 ...TORNADO WATCH 291 REMAINS IN EFFECT UNTIL 9 PM EST... THE TORNADO WATCH CONTINUES FOR DEARBORN...FRANKLIN...OHIO... RIPLEY AND SWITZERLAND COUNTIES UNTIL 9 PM EST. A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR VERSAILLES BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL CONTINUE TO TRACK ACROSS SOUTHEAST INDIANA THROUGH 7 PM EST. WIND GUSTS TO 60 MPH AND LARGE HAIL HAVE BEEN REPORTED WITH THESE STORMS ACROSS CENTRAL AND SOUTHERN INDIANA. USE CAUTION IF OUTDOORS THIS EVENING. KEEP AN EYE TO THE SKY AND WATCH FOR RAPIDLY CHANGING CONDITIONS. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO FOR UPDATES AND POSSIBLE WARNINGS. RYAN
Special weather statement, May 19, 7:22 PM EDT, 5 minutes before
INZ066-073>075-080-200000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 722 PM EDT THU MAY 19 2005 ...TORNADO WATCH 291 HAS BEEN CANCELLED... THE STRONGEST THUNDERSTORMS HAVE MOVED SOUTHEAST INTO KENTUCKY. ALTHOUGH THUNDERSTORMS...WHICH MAY PRODUCE FREQUENT LIGHTNING... SMALL HAIL AND VERY HEAVY RAIN ARE STILL POSSIBLE THIS EVENING...THE THREAT OF TORNADOES HAS ENDED. THEREFORE THE TORNADO WATCH HAS BEEN CANCELLED. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO FOR FURTHER UPDATES. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:04 PM EDT | Tornado Warning | ILN | Carroll, Owen | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.